Alert archive / Washington / Special Weather Statements in 2025

Special Weather Statement, NWS Spokane, WA

August 7, 2025Stevens County, Washington

NWS Spokane, WA issued this special weather statement at Aug 7, 2025, 1:02 PM PDT for Stevens County, Washington. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2025, 1:02 PM PDT (20:02 UTC)
Expired
Aug 7, 2025, 1:30 PM PDT
In force
28 min
Issued by
NWS Spokane, WA
Hail
0.50 in
Wind
30

County Stevens County, WA

The radar

The Spokane radar (KOTX), 66 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 8.0 hours before the alert went out and 492 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2025-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2025-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS86 KOTX 072002
SPSOTX

Special Weather Statement
National Weather Service Spokane WA
102 PM PDT Thu Aug 7 2025
 
WAZ037-072030-
Northeast Mountains WA-
102 PM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of central Stevens
County through 130 PM PDT...

At 102 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Chewelah, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to outdoor objects is 
         possible.

Locations impacted include...
Chewelah.

This includes U.S. Highway 395 in Washington between mile markers 210
and 215.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4819 11798 4829 11802 4837 11778 4818 11771
TIME...MOT...LOC 2002Z 253DEG 11KT 4824 11792 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

$$

AS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:46 AM PDT, 2 hours 16 minutes earlier. Its key messages:

  • Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle.
  • Drying and warming trend this weekend into next week.
Area forecast discussion, Aug 7, 10:46 AM PDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1046 AM PDT Thu Aug 7 2025

.KEY MESSAGES...

- Cooler with showers and thunderstorms for Thursday. Stronger
  thunderstorms over southeast WA and central/southern ID
  panhandle.

- Drying and warming trend this weekend into next week.

&&

.SYNOPSIS...
The next system is expected mid morning on Thursday, bringing
showers and thunderstorms and cooler temperatures, with highs
mainly in the 70s. More typical summer weather returns this
weekend into early next week, with temperatures rising back into
the 80s and 90s.

&&

.DISCUSSION...
Today and Tonight: Yesterdays wave is still pushing through the
Idaho Panhandle and bringing showers and isolated
thunderstorms. Another wave is right on its heels. It will be
dropping in from BC. It is expected to bring another round of
showers and thunderstorms to the Cascades, northern mountains,
and Idaho Panhandle. The rain amounts range (25-75 percentiles)
for these areas is 0.25-0.5". Areas of Eastern Washington from
Deer Park and Spokane could see a couple hundredths to a quart
of an inch of rain. Pullman area has trended higher with half
an inch possible. NBM continues to highlight potential thunder
with these showers with around 20-40% chance. Best chances are
Northeast Washington and Idaho Panhandle. Parameters are
pointing to potentially stronger storms than yesterday. Outflow
winds of 40+ mph, half inch hail, and heavy rainfall are
potential impacts. The system exits overnight. Highs will be in
the upper 70s and 80s. Lows will be in the 50s.

Friday through Tuesday: The system is expected to be out of the
area by Friday morning. High pressure off the coast will bring
a broad ridge extending into southern BC. It will bring a
warming, dry trend to the region through the middle of next
week. Highs will climb back into the 80s and low 90s. JDC

&&

.AVIATION...
18Z TAFS: Primarily VFR conditions expected through the period.
A system will move across the region today with scattered
showers and thunderstorms. Chances develop in the next few hours
for KMWH-KGEG-KSFF-KCOE-KPUW-KWLS for some -tsra. Some of the
thunderstorms could be strong, with brief heavy rain, gusty
winds and small hail. Additionally, gusty winds will be found
this afternoon, especially near the Cascades.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
High confidence for VFR conditions. Moderate confidence in
thunderstorms this afternoon.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        74  51  81  56  87  59 /  70  10   0   0   0   0
Coeur d'Alene  73  51  80  56  85  57 /  70  30  10   0   0   0
Pullman        71  46  76  50  82  53 /  50  20   0   0   0   0
Lewiston       80  55  85  60  90  62 /  40  20   0   0   0   0
Colville       72  41  82  47  88  49 /  80  10   0   0   0   0
Sandpoint      70  46  76  51  83  52 /  70  20  10   0   0   0
Kellogg        69  51  74  57  82  59 /  90  30  10   0   0   0
Moses Lake     78  49  85  55  90  59 /  20   0   0   0   0   0
Wenatchee      78  57  87  63  91  67 /  20   0   0   0   0   0
Omak           80  54  88  59  92  62 /  40  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

In the hours before

Special weather statement, Aug 7, 12:42 PM PDT, 20 minutes before
Special Weather Statement
National Weather Service Spokane WA
1242 PM PDT Thu Aug 7 2025

WAZ034-035-044-072015-
Moses Lake Area WA-Waterville Plateau WA-Upper Columbia Basin WA-
1242 PM PDT Thu Aug 7 2025

...Strong thunderstorms will impact portions of north central Adams,
southwestern Lincoln and east central Grant Counties through 115 PM
PDT...

At 1241 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 21 miles northeast of Moses Lake to near Moses
Lake North to near Ephrata. Movement was southeast at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Moses Lake, Ephrata, Warden, Cascade Valley, Moses Lake North, Krupp,
Batum, Marlin, Ruff, Gloyd, McDonald, Moody, Sieler, and Wheeler.

This includes Interstate 90 in Washington between mile markers 166
and 195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4723 11874 4696 11907 4705 11951 4731 11969
      4729 11927 4742 11899
TIME...MOT...LOC 1941Z 313DEG 14KT 4735 11899 4721 11920 4725 11953

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Aug 7, 12:42 PM PDT, 20 minutes before
Special Weather Statement
National Weather Service Spokane WA
1242 PM PDT Thu Aug 7 2025

IDZ004-072015-
Central Panhandle Mountains ID-
1242 PM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of central Shoshone
County through 115 PM PDT...

At 1242 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lookout Pass, or 17 miles southeast of Wallace, moving
east at 15 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Avery, Turner Flat Campground, and Tin Can Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4720 11579 4734 11583 4738 11565 4738 11560
      4735 11555 4729 11551 4728 11542 4726 11541
      4726 11537 4717 11535
TIME...MOT...LOC 1942Z 259DEG 14KT 4727 11570

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Butler
Special weather statement, Aug 7, 12:44 PM PDT, 18 minutes before
Special Weather Statement
National Weather Service Spokane WA
1244 PM PDT Thu Aug 7 2025

IDZ004-026-027-072015-
Central Panhandle Mountains ID-Lewiston Area ID-
Lewis and Southern Nez Perce Counties ID-
1244 PM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of southeastern Latah,
northeastern Nez Perce and north central Lewis Counties through 115
PM PDT...

At 1244 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Kendrick, or 13 miles west of Orofino, moving east
at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Peck, Southwick, Gifford, and Lenore.

This includes U.S. Highway 12 in Idaho near mile marker 16, and
between mile markers 18 and 36, and near mile marker 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4645 11678 4663 11661 4661 11645 4650 11645
      4650 11637 4645 11635 4629 11646
TIME...MOT...LOC 1944Z 287DEG 16KT 4654 11654

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Aug 7, 12:56 PM PDT, 6 minutes before
Special Weather Statement
National Weather Service Spokane WA
1256 PM PDT Thu Aug 7 2025

WAZ035-072030-
Upper Columbia Basin WA-
1256 PM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of southwestern Lincoln
and northeastern Grant Counties through 130 PM PDT...

At 1255 PM PDT, Doppler radar was tracking a strong thunderstorm 23
miles east of Banks Lake South, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Lincoln and northeastern Grant Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4746 11899 4765 11889 4760 11841 4737 11861
TIME...MOT...LOC 1955Z 286DEG 18KT 4755 11880

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

AS
Local storm report, Aug 7, 1:00 PM PDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
100 PM PDT Thu Aug 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     Flood            7 NW Nespelem           48.24N 119.08W
08/07/2025                   Okanogan           WA   Emergency Mngr

            Rushing water along and across the roadway
            at MP 52 on state hwy 155 southbound lane.

&&

CD
Special weather statement, Aug 7, 1:02 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
102 PM PDT Thu Aug 7 2025

WAZ037-072030-
Northeast Mountains WA-
102 PM PDT Thu Aug 7 2025

...A strong thunderstorm will impact portions of central Stevens
County through 130 PM PDT...

At 102 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Chewelah, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Chewelah.

This includes U.S. Highway 395 in Washington between mile markers 210
and 215.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4819 11798 4829 11802 4837 11778 4818 11771
TIME...MOT...LOC 2002Z 253DEG 11KT 4824 11792

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

AS

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:06 PM PDTSpecial Weather StatementOTXLincoln24 min
Aug 6, 6:29 PM PDTSpecial Weather StatementOTXLincoln31 min
Aug 6, 6:53 PM PDTSpecial Weather StatementOTXLincoln37 min
Aug 6, 7:01 PM PDTSpecial Weather StatementOTXLincoln29 min
Aug 6, 7:28 PM PDTSpecial Weather StatementOTXLincoln32 min
Aug 7, 9:33 AM PDTSpecial Weather StatementOTXFerry27 min
Aug 7, 11:08 AM PDTSpecial Weather StatementOTXFerry37 min
Aug 7, 11:16 AM PDTSpecial Weather StatementOTXGrant29 min
Aug 7, 11:39 AM PDTSpecial Weather StatementOTXFerry36 min
Aug 7, 11:43 AM PDTSpecial Weather StatementOTXGrant32 min
Aug 7, 11:44 AM PDTSpecial Weather StatementOTXFerry31 min
Aug 7, 11:46 AM PDTSpecial Weather StatementOTXGrant29 min
Aug 7, 11:50 AM PDTAreal Flood AdvisoryOTXFerry, Lincoln, Okanogan4 min
Aug 7, 11:54 AM PDTFlash Flood WarningOTXFerry, Lincoln, Okanogan2 hr
Aug 7, 12:05 PM PDTSpecial Weather StatementOTXAdams25 min
Aug 7, 12:08 PM PDTSpecial Weather StatementOTXGrant37 min
Aug 7, 12:13 PM PDTSpecial Weather StatementOTXFerry32 min
Aug 7, 12:29 PM PDTSpecial Weather StatementOTXAdams31 min
Aug 7, 12:34 PM PDTSpecial Weather StatementOTXLincoln26 min
Aug 7, 12:42 PM PDTSpecial Weather StatementOTXGrant33 min
Aug 7, 12:56 PM PDTSpecial Weather StatementOTXLincoln34 min
Aug 7, 1:13 PM PDTSpecial Weather StatementOTXAdams32 min
Aug 7, 4:24 PM PDTSpecial Weather StatementOTXPend Oreille36 min
Aug 7, 9:46 AM PDTSpecial Weather StatementOTXLatah29 min
Aug 7, 11:10 AM PDTSpecial Weather StatementOTXLewis35 min
Aug 7, 11:46 AM PDTSpecial Weather StatementOTXBoundary29 min
Aug 7, 12:39 PM PDTSpecial Weather StatementOTXBonner36 min
Aug 7, 12:42 PM PDTSpecial Weather StatementOTXShoshone33 min
Aug 7, 12:44 PM PDTSpecial Weather StatementOTXNez Perce31 min
Aug 7, 12:53 PM PDTSevere Thunderstorm WarningOTXNez Perce23 min
Aug 7, 1:14 PM PDTSpecial Weather StatementOTXLewis46 min
Aug 7, 1:16 PM PDTSpecial Weather StatementOTXBoundary29 min
Aug 7, 1:20 PM PDTSevere Thunderstorm WarningOTXLewis25 min
Aug 7, 1:44 PM PDTSpecial Weather StatementOTXLewis31 min
Aug 7, 1:53 PM PDTSpecial Weather StatementOTXShoshone22 min
Aug 7, 2:43 PM PDTSpecial Weather StatementOTXBonner32 min
Aug 7, 3:11 PM PDTSpecial Weather StatementOTXLewis34 min
Aug 7, 3:29 PM PDTSpecial Weather StatementOTXBenewah31 min
Aug 7, 4:09 PM PDTSpecial Weather StatementOTXShoshone36 min

Nearby

Special Weather Statements in Washington, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.